MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the iol was inserted and removed within the same procedure.If explanted, give date: not applicable as the iol was inserted and removed within the same procedure.The device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date it has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was noticed to be damaged after it was implanted in the left eye.The iol was removed and replaced within the same procedure with a backup of the same model and diopter.The suspect iol was discarded and therefore will not be returned.There was no injury reported and no medical intervention such as incision enlargement, vitrectomy or sutures.Reportedly, post-operatively the patient is doing excellent.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that for the section "h3" of the initial mdr report, the option "(other (code unspecified, describe in h10) (81)" should have been selected and the box "not returned to manufacture" should have been check which inadvertently they were not.In review, it was also noticed that an incorrect verbiage was inadvertently used in sections d6a & d6b of the initial mdr report.Therefore, this supplemental mdr report is being submitted to correct that information.The following fields were updated accordingly: section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 3, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the plunger rod damage (bent tip) was observed consistent with excessive force during delivery.Cartridge damage (bulge) was also observed.No additional defects or assembly issues were observed before and after disassembly for evaluation.Lens testing could not be performed as the iol was not returned.An image of the reported event was provided and evaluated.The image displays a tear that looks to be towards the leading portion of the lens.It is likely that this issue occurred while the lens was being advanced from the module to the cartridge.It is probable that the cause was due to the leading edge of the lens becoming stuck during the advancement process, causing the lens to tear.However, no further investigation could be performed without evaluation of the lens.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16433327
Report Number3012236936-2023-00234
Device Sequence Number7449807
Product Code HQL
UDI-Device Identifier05050474731608
UDI-Public(01)05050474731608(17)250903
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale